Medical and Dental Consultantsí Association of Nigeria
Home - About us - Editorial board - Search - Ahead of print - Current issue - Archives - Submit article - Instructions - Subscribe - Advertise - Contacts - Login 
  Users Online: 1806   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
 
CASE REPORT
Year : 2016  |  Volume : 19  |  Issue : 4  |  Page : 563-566

Concomitant gentamicin-induced nephrotoxicity and bilateral ototoxicity


1 Department of Medicine, Kidney Care Centre, University of Medical Sciences, Ondo, Ondo State, Nigeria
2 Department of Renal Unit, Obafemi Awolowo University Teaching Hospital, Ile Ife, Osun State, Nigeria

Correspondence Address:
Dr. A A Akinbodewa
PMB 542, Medical Village, 23434 Ondo, Ondo State
Nigeria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1119-3077.183312

Rights and Permissions

Co-occurrence of aminoglycoside-induced ototoxicity and nephrotoxicity is rare, possibly as a result of divergent mechanisms of tissue damage despite similarities in the anatomy of the inner ear and the proximal renal tubular epithelium. We present the case of a 63-year-old hypertensive woman who developed nonoliguric acute exacerbation of chronic renal failure and sudden onset of sensorineural deafness after receiving daily injections of gentamicin. Coexisting ototoxicity and nephrotoxicity from aminoglycosides can occur, though rare. Adverse effects of aminoglycosides are better prevented by a careful exercise of discretion by prescribers.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3641    
    Printed42    
    Emailed0    
    PDF Downloaded460    
    Comments [Add]    
    Cited by others 2    

Recommend this journal